Alert archive / Nebraska / Flash Flood Warnings in 2000
Flash Flood Warning 10, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 25, 2000, 6:08 PM CDT for Otoe County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 25, 2000, 6:08 PM CDT (23:08 UTC)
- Expired
- Jun 25, 2000, 10:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Otoe County, NE
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 252308 FFWOAX NEC131-260300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 608 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... OTOE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 1000 PM CDT * AT 602 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN UP TO OVER 2 INCHES HAD FALLEN OVER CENTRAL OTOE COUNTY. FLASH FLOODING WAS ALREADY REPORTED AT SYRACUSE AND UNADILLA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OMAHA. LAT...LON 4076 9644 4055 9645 4054 9580 4078 9590 POLLACK NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:00 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...CORRECT WATCH ADVISORY INFORMATION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT SUN JUN 25 2000 SHORT TERM IS OBVIOUS. NO TIME OR REASON TO DISAGREE WITH REST THROUGH PERIOD FOUR. THREE TO FIVE DAY WILL FOLLOW GUIDANCE. THUNDERSTORMS ARE GROWING WEST SOUTHWEST ALONG THE FRONT AND SOUTH. WILL PUT FFA OUT FOR SOUTHERN TWO THIRDS OF CWA. .OMA...FFA THROUGH MIDNIGHT FROM OFK TO ONAWA AND= SOUTH TO THE KANSAS AND MISSOURI BORDERS. POWERS
In the hours before
Special weather statement, Jun 25, 3:56 PM CDT, 2 hours 12 minutes before
NEZ016>018-252200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 356 PM CDT SUN JUN 25 2000 ...TORNADO WATCH NUMBER 495 NO LONGER IN EFFECT FOR PARTS OF NORTHEAST NEBRASKA... THE FOLLOWING COUNTIES IN NEBRASKA HAVE BEEN REMOVED FROM TORNADO WATCH 495... ANTELOPE...PIERCE AND WAYNE COUNTIES OF NEBRASKA. THE RISK OF SEVERE WEATHER HAS SHIFTED SOUTH AND EAST OF THESE COUNTIES. THE TORNADO WATCH CONTINUES UNTIL 8 PM CDT FOR MUCH OF THE REST OF EAST CENTRAL AND SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. POWERS
Special weather statement, Jun 25, 5:33 PM CDT, 35 minutes before
IAZ043-NEZ015-030>034-042>045-050-051-252330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 533 PM CDT SUN JUN 25 2000 ...TORNADO WATCH NUMBER 495 NO LONGER IN EFFECT FOR PARTS OF NORTHEAST AND EAST CENTRAL NEBRASKA AND MONONA COUNTY IOWA... THE FOLLOWING COUNTIES IN NEBRASKA HAVE BEEN REMOVED FROM TORNADO WATCH 495... BOONE...MADISON...STANTON...COLFAX...BURT...WASHINGTON... BUTLER AND SAUNDERS. THE WATCH IS ALSO IN LONGER IN EFFECT IN MONONA COUNTY IOWA. THE RISK OF SEVERE WEATHER HAS SHIFTED SOUTH AND EAST OF THESE COUNTIES. THE TORNADO WATCH CONTINUES UNTIL 8 PM CDT FOR PART OF EAST CENTRAL NEBRASKA...SOUTHEAST NEBRASKA AND SOUTHWES_T IOWA. POWERS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:56 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 34 min |
| Jun 25, 11:59 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 31 min |
| Jun 25, 12:33 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 27 min |
| Jun 25, 12:55 PM CDT | Flash Flood Warning | OAX | Thurston | 4 hr |
| Jun 25, 12:56 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 49 min |
| Jun 25, 1:09 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 51 min |
| Jun 25, 1:22 PM CDT | Tornado Warning | OAX | Platte | 23 min |
| Jun 25, 1:44 PM CDT | Tornado Warning | OAX | Colfax, Platte | 31 min |
| Jun 25, 1:47 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 43 min |
| Jun 25, 2:02 PM CDT | Tornado Warning | OAX | Burt, Cuming | 28 min |
| Jun 25, 2:07 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 38 min |
| Jun 25, 2:14 PM CDT | Tornado Warning | OAX | Colfax, Platte | 31 min |
| Jun 25, 2:34 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 41 min |
| Jun 25, 2:43 PM CDT | Tornado Warning | OAX | Colfax, Dodge | 32 min |
| Jun 25, 3:00 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 45 min |
| Jun 25, 3:17 PM CDT | Tornado Warning | OAX | Cass, Sarpy, Saunders | 28 min |
| Jun 25, 3:31 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 44 min |
| Jun 25, 3:45 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 45 min |
| Jun 25, 4:03 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 27 min |
| Jun 25, 4:13 PM CDT | Flash Flood Warning | OAX | Dodge | 4 hr |
| Jun 25, 4:22 PM CDT | Tornado Warning | OAX | Lancaster | 23 min |
| Jun 25, 4:32 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 43 min |
| Jun 25, 4:39 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 26 min |
| Jun 25, 4:45 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 30 min |
| Jun 25, 5:06 PM CDT | Flash Flood Warning | OAX | Thurston | 6 hr |
| Jun 25, 5:13 PM CDT | Flash Flood Warning | OAX | Lancaster, Saline, Seward | 4 hr |
| Jun 25, 5:17 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson | 43 min |
| Jun 25, 5:29 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 46 min |
| Jun 25, 6:47 PM CDT | Flash Flood Warning | OAX | Nemaha, Richardson | 4 hr |
Nearby
Flash Flood Warnings in Nebraska, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.